Knee and abdominal Pain due to ARV's?
Apr 3, 2012
I'm Adrian and 33 years old, 4 years positive and close to two years taking ARV's. Since some months ago I'm experiencing left knee pain (cartilage loss) and left-low abdominal pain (very paintfull close to my ligament). I have ask to my doctor several times if the cause of this problems are one (o more) of my cocktail (Lamivudina + Efavirenz + Tenofovir), but he hasn't an answer. I got X-Ray, ultrasound, but nothing (at least on my abdominal regional because on my left knee I have a problem).
Well I have reviewed the body forum searching for some information and found a lot of questions of people like me with similar problems but the answer is always the same, the pain has nothing to do with the ARV's, I dont believe that, Im pretty sure my problem is with on of the ARV's but nobody can help me. Here you can find links to questions in the Body site:
http://www.thebody. com/Forums/ AIDS/SideEffects /Q218385. html http://www.thebody. com/Forums/ AIDS/SideEffects /Q210296. html
http://www.thebody. com/Forums/ AIDS/SideEffects /Q197831. html http://www.thebody. com/Forums/ AIDS/SideEffects /Q219911. html http://www.thebody. com/Forums/ AIDS/SideEffects /Q168933. html http://www.thebody. com/Forums/ AIDS/SideEffects /Q163150. html
Dr, please, you think Truvada (Tenofovir) can be the cause? It is very frustrating not being able to make the sport that I like (Soccer) due the pain in my left-lower abdominal part and knee pain. I can only tell you that all this started some months after I started taking the medication (more less 8 months later.
Since I dont have an answer from my HIV Specialist I'm thinking very seriously switch off some ARV's (one by one) in order to discover which of them is the cause of my problem.
Please help me, wan can I do? Adrian
P.S. All my numbers are ok, only hemoglobin close to 13
Response from Dr. Henry
Though it is posdsible that your HIV meds could be directly the cause of such localize problems (knee and abdomen) that has not been much of a signal for that type of problem in either the clinical trials with those drugs or the observation cohort studies that are following thousands of patients monitoring for side effects. Neither of those types of studies are very good at noticing rate prolbems (ie < 1% of patients). In our clinic with hundreds of patients on those drugs patients have not reported that constellation of symptoms to us that have been linked to the meds versus knee problems due to other conditions (knee problems are common in general active population and are often require an expert exam or X-ray to pin down what part of the knee anatomy is involved). Certainly switching off one drug at a time and then waiting for at least several months to see what happpens to your symptoms can provide a strong clue at the link between the medication and the symptom (though not conclusive since many symptoms can wax and wane during the course of many conditions). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Get Hiv From Touching An Infected Persons Blood?
- Can Anxiety About Hiv Lead To Hiv Symptoms?
- My Mouth Is Full Of Canker Sores Do I Have Hiv
- How Long Does It Take For Hiv Symptoms To Start?
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
- Getting Hiv Body Fluid On A Scratch
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.